Processing Charges

IJSEA is index with









Volume 1, Issue 2

International Journal of Science and Engineering Applications (IJSEA)
Volume 1, Issue 2 - December 2012

Hopf-bifurcations on a Nonlinear Chaotic Discrete Model

Nabajyoti Das, Tarini Kumar Dutta




In this paper we highlight some analytical and numerical discussion of Hopf bifurcation for the nonlinear two-dimensional chaotic map in the plane 1  given by2 where the adjustable parameters 3  Here we firstly show that if the nonlinear map4 undergoes supercritical Hopf bifurcation, then5 undergoes subcritical Hopf bifurcation. Secondly, we show that our numerical and graphical investigations have established some fascinating observation between Hopf bifurcation and Period-doubling bifurcation.

Keywords: Supercritical Hopf bifurcation / Subcritical Hopf bifurcation / Period-doubling bifurcation / Nonlinear / Chaotic. 2010 AMS Classification: 37 G 15, 37 G 35, 37 C 45


[1] Das, N. and Dutta, T. K., Determination of supercritical and subcritical Hopf bifurcation on a two-dimensional chaotic model, International Journal of Advanced Scientific Research and Technology, Issue2, Vol. 1, February, 2012

[2] Davie, A. M. and Dutta, T K, Period-doubling in twoparameter families, Physica D, 64 (1993), 345- 354

[3] Dutta T. K. and Das, N., Period Doubling Route to Chaos in a Two-Dimensional Discrete Map, Global Journal of Dynamical Systems and Applications, Vol.1, No. 1, pp. 61- 72, 2001

[4] Hilborn, Robert C., Chaos and Nonlinear Dynamics, Oxford University Press, 1994

[5] Hopf, E., Abzweigung einer periodischen Losung von einer stationaren Losung eines Differential systems, Ber. Verh. Sachs. Akad. Wiss. Leipsig Math.-Nat. 94(1942), 3-22, Translation to English with commentary by L. Howard and N. Kopell, in[81; 163-205]

[6] Marsden, J. E. and McCracken, M., The Hopf Bifurcation and Its Applications, Springer-Verlag, New York, 1976

[7] Moiola, J. L. and Chen, G., Hopf Bifurcation Analysis: a frequency domain approach, World Scientific, 1996

[8] Roose, D. and Hlavacek, V., A Direct Method for the computation of Hopf bifurcation points, SIAM J. APPL. MATH., Vol. 45, No. 6, December 1985

[9] Sandri Marco, Numerical calculation of Lyapunov Exponents, University of Verona, Italy

[10] Steeb, Willi-Hans in collaboration with Hardy, Y. and Stoop, R., The Nonlinear Workbook: (4th Edition), World Scientific, 2008